How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Anna Your Own Question
Anna
Anna, Mental Health Professional
Category: Mental Health
Satisfied Customers: 1945
Experience:  Licensed Clinical Social Worker with 29 years in addictions and mental health.
20023641
Type Your Mental Health Question Here...
Anna is online now
A new question is answered every 9 seconds

I have been on low dose effexor xr for ten years (it was

This answer was rated:

I have been on low dose effexor xr for ten years (it was meant ti be shirt term after my mother's eath.) This spring my dose was rapidly increased from 75mg a day to 300mg a day.. I now am having lots of side effects (sweating dry mouth insomnia, etc 0which are harder to live with than the mild depression. How fast can I lower the dose without having withdrawwal problems?
Hello & Welcome to Just Answers.

Wow..that was a huge jump, and I wonder if it was a mistake on someone's part. Reducing by 25% every 2 weeks is layman's answer to withdrawal on Effexor...at that rate, you will have very little side effects, and it might show you a dose that works for your depression without the side effects you've had problems with.

You're making a smart move to rule out something else as the cause of your symptoms, but I suspect it was the large dose of Effexor after such a long time on a smaller one.

My best to you.

If you would, please fill out the feedback form after accepting. I appreciate this opportunity to help you out today. If I can be of further service to you, just put "for Anna" in the front of your new question, and I'll be the one to answer it.

Thanks!

Anna

Anna and other Mental Health Specialists are ready to help you